Abstract

The problem of multiple radiation scattering in a 3-D cloud is considered. The radiation is considered as energy bundles that impinge on the cloud’s particles and are scattered around. The probabilistic expressions for bundle distribution are developed. An expression for radiation diffusivity for the nonisotropc scatter is presented. Two numerical examples show the application of the present theory.

© 1979 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Lidar multiple scattering: improvement of Bissonnette's paraxial approximation

Matthias Wiegner and Georg Echle
Appl. Opt. 32(33) 6789-6803 (1993)

Stochastic-analytic approach to the calculation of multiply scattered lidar returns

Daniel T. Gillespie
J. Opt. Soc. Am. A 2(8) 1307-1324 (1985)

The Scattering of Infrared Radiation from Clouds

Ernest Bauer
Appl. Opt. 3(2) 197-202 (1964)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (2)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (1)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (64)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription